Alert archive / California / Wind Advisories in 2008

Wind Advisory 40, NWS Las Vegas, NV

October 3, 2008San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Oct 3, 2008, 2:53 PM PDT for San Bernardino County, California. It took effect at Oct 4, 2008, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2008, 2:53 PM PDT (21:53 UTC)
In effect from
Oct 4, 2008, 11:00 AM PDT
Expired
Oct 4, 2008, 11:00 PM PDT
In force
12 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2008-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2008-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3159 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 032153
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
253 PM PDT FRI OCT 3 2008

...GUSTY SOUTHWEST WINDS EXPECTED SATURDAY ACROSS THE MOJAVE
DESERT...

.A STRONG WEATHER SYSTEM WILL MOVE INTO THE AREA OVER THE WEEKEND
PRODUCING STRONG...GUSTY SOUTHWEST WINDS OVER PORTIONS OF
SOUTHEAST CALIFORNIA. 

CAZ523-040600-
/O.NEW.KVEF.WI.Y.0040.081004T1800Z-081005T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
253 PM PDT FRI OCT 3 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM
11 AM TO 11 PM PDT SATURDAY.

STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP OVER WESTERN SAN
BERNARDINO COUNTY LATE SATURDAY MORNING AND CONTINUE THROUGH THE
EVENING HOURS. SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH GUSTS APPROACHING 50 MPH AT TIMES. THESE STRONG
WINDS WILL LIKELY CAUSE AREAS OF BLOWING DUST AND SAND...REDUCING
VISIBILITIES. TRAVELERS ALONG INTERSTATES 15 AND 40 SHOULD REMAIN
ALERT AND USE EXTRA CAUTION AS THEY TRAVEL THROUGH THESE AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
5 follow-up statements
000 
WWUS75 KVEF 040346
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
846 PM PDT FRI OCT 3 2008

...GUSTY SOUTHWEST WINDS EXPECTED SATURDAY ACROSS THE MOJAVE
DESERT...

.A STRONG WEATHER SYSTEM WILL MOVE INTO THE AREA ON SATURDAY PRODUCING
STRONG...GUSTY SOUTHWEST WINDS OVER PORTIONS OF SOUTHEAST
CALIFORNIA.

CAZ523-041400-
/O.CON.KVEF.WI.Y.0040.081004T1800Z-081005T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
846 PM PDT FRI OCT 3 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SATURDAY. 

STRONG SOUTHWEST TO WEST WINDS WILL DEVELOP OVER WESTERN SAN
BERNARDINO COUNTY LATE SATURDAY MORNING AND CONTINUE THROUGH SATURDAY
EVENING. SUSTAINED WIND SPEEDS IN EXCESS OF 30 MPH ARE POSSIBLE
WITH GUSTS APPROACHING 50 MPH AT TIMES. THESE STRONG WINDS WILL
LIKELY CAUSE AREAS OF BLOWING DUST AND SAND...REDUCING
VISIBILITIES. TRAVELERS ALONG INTERSTATES 15 AND 40 SHOULD REMAIN
ALERT AND USE EXTRA CAUTION AS THEY TRAVEL THROUGH THESE AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KVEF 041127
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
427 AM PDT SAT OCT 4 2008

...GUSTY SOUTHWEST WINDS EXPECTED TODAY ACROSS THE WESTERN MOJAVE
DESERT...

.A STRONG WEATHER SYSTEM WILL MOVE ACROSS THE AREA TODAY
PRODUCING STRONG...GUSTY SOUTHWEST WINDS OVER THE HIGH DESERT OF
WESTERN SAN BERNARDINO COUNTY.

CAZ523-041900-
/O.CON.KVEF.WI.Y.0040.081004T1800Z-081005T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
427 AM PDT SAT OCT 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM PDT THIS EVENING FOR THE WESTERN MOJAVE DESERT OF SAN
BERNARDINO COUNTY.

STRONG WEST WINDS WILL DEVELOP OVER WESTERN SAN BERNARDINO COUNTY
LATE THIS MORNING AND CONTINUE THROUGH THE EVENING. SUSTAINED
WIND SPEEDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH GUSTS
APPROACHING 50 MPH AT TIMES. THESE STRONG WINDS WILL LIKELY CAUSE
AREAS OF BLOWING DUST AND SAND...REDUCING VISIBILITIES. TRAVELERS
ALONG INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395 SHOULD
REMAIN ALERT AND USE EXTRA CAUTION AS THEY TRAVEL.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

PIERCE
000 
WWUS75 KVEF 041746
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1046 AM PDT SAT OCT 4 2008

CAZ523-042300-
/O.CON.KVEF.WI.Y.0040.081004T1800Z-081005T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1046 AM PDT SAT OCT 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

STRONG WEST WINDS OVER WESTERN SAN BERNARDINO COUNTY WILL
CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS IN EXCESS OF
30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED. THESE
STRONG WINDS WILL CREATE AREAS OF REDUCED VISIBILITY IN BLOWING
DUST AND SAND. TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES...
ALONG INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395 SHOULD
USE EXTRA CAUTION FOR STRONG CROSS WINDS AND REMAIN ALERT FOR
AREAS OF REDUCED VISIBILITY.

$$

JGA
000 
WWUS75 KVEF 042301
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
401 PM PDT SAT OCT 4 2008

CAZ523-050600-
/O.CON.KVEF.WI.Y.0040.000000T0000Z-081005T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
401 PM PDT SAT OCT 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

STRONG WEST WINDS OVER NORTHWEST SAN BERNARDINO COUNTY WILL
CONTINUE THROUGH THE EVENING. SUSTAINED WIND SPEEDS IN EXCESS OF
30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH CAN BE EXPECTED. THESE
STRONG WINDS WILL CREATE AREAS OF REDUCED VISIBILITY IN BLOWING
DUST AND SAND. TRAVELERS...ESPECIALLY HIGH PROFILE VEHICLES...
ALONG INTERSTATES 15 AND 40 AS WELL AS HIGHWAYS 58 AND 395 SHOULD
USE EXTRA CAUTION FOR STRONG CROSS WINDS AND REMAIN ALERT FOR
AREAS OF REDUCED VISIBILITY.

$$
000 
WWUS75 KVEF 050557
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1057 PM PDT SAT OCT 4 2008

CAZ523-050700-
/O.EXP.KVEF.WI.Y.0040.000000T0000Z-081005T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN
1057 PM PDT SAT OCT 4 2008

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. 

WINDS ACROSS THE WESTERN PORTION OF SAN BERNARDINO COUNTY HAVE
BEGUN TO DECREASE THIS EVENING AS A COLD FRONT PUSHES FURTHER TO
THE EAST. ALTHOUGH LOCAL GUSTY WINDS WILL CONTINUE OVERNIGHT...
WIDESPREAD WINDS GUSTING TO OVER 40 MPH ARE NO LONGER EXPECTED.
THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AS OF 11 PM PDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 3, 9:50 AM PDT, 5 hours 3 minutes earlier.

Area forecast discussion, Oct 3, 9:50 AM PDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 AM PDT FRI OCT 3 2008

.SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE
GREAT BASIN THROUGH THE WEEKEND. THIS WILL RESULT IN A CHANCE FOR
RAIN AND HIGH ELEVATION SNOW ALONG WITH GUSTY WINDS AND
SIGNIFICANTLY COOLER TEMPERATURES...ESPECIALLY OVER THE WEEKEND.
DRY WEATHER AND A WARMING TREND WILL THEN RETURN FOR THE FIRST HALF
OF NEXT WEEK.
&&

.UPDATE...NEW MODEL DATA GENERALLY AGREES WITH THE GOING FIRST
PERIOD FORECAST SO NO UPDATES PLANNED AT THIS TIME. SATELLITE
IMAGERY SUGGESTS SOME BRIEF CLEARING POSSIBLE ACROSS PORTIONS OF
THE AREA TODAY BUT HIGH LEVEL MOISTURE IS QUICKLY APPROACHING FROM
THE WEST AND SHOULD INCREASE CLOUD COVER AGAIN THIS AFTERNOON FOR
PARTLY TO MOSTLY CLOUDY SKY CONDITIONS. HIGH TEMPS WILL BE TRICKY
AND WILL DEPEND ON THE EXTENT AND DURATION OF ANY CLEARING BUT
GENERALLY EXPECTING 5 OR SO DEGREES COOLER TODAY THAN YESTERDAY.
GUSTY SOUTHERLY WINDS WILL DEVELOP OVER MUCH OF THE AREA TODAY WITH
THE STRONGEST WINDS EXPECTED OVER WESTERN SAN BERNARDINO COUNTY
WHERE GUSTS TO 40 MPH ARE EXPECTED ALONG INTERSTATE 15. ELSEWHERE
GUSTS TO 30 MPH POSSIBLE. STILL LOOKING FOR BREEZY TO WINDY
CONDITIONS ON SATURDAY WITH THE BEST CHANCE FOR SHOWERS IN THE VEGAS
VALLEY SATURDAY AFTERNOON.
&&

.PREVIOUS DISCUSSION...343 AM PDT FRI OCT 3 2008...

.SHORT TERM...NEXT IN THE SERIES OF FAST MOVING DISTURBANCES MOVING
INTO NORTHERN CALIFORNIA/OREGON EARLY THIS MORNING. LIGHT RAIN
SHOWERS ACCOMPANYING THE SYSTEM WHILE FOR THE SOUTHERN GREAT BASIN
AND MOJAVE DESERT SATELLITE SHOWS NEXT WAVE OF HIGH CLOUDS CROSSING
THE REGION. TIME HEIGHTS SECTIONS INDICATE HIGH CLOUDS WILL BE
AROUND ALL DAY WITH CLOUD BASES LOWERING ACROSS THE NORTHWEST ZONES
AS PRECIPITATION INCREASES ACROSS NORTHERN CALIFORNIA AS MAIN UPPER
LOW APPROACHES THE NORTHWEST COAST. OTHER CONCERN FOR THE MOJAVE
DESERT TODAY WILL BE INCREASING SOUTHWEST WINDS WITH GUSTS AROUND 40
MPH IN NORTHWEST SAN BERNARDINO COUNTY. PRECIPITATION WILL SPREAD
SOUTHEAST INTO THE SOUTHERN SIERRA AND CENTRAL NEVADA TONIGHT WITH
MUCH OF OUR BASIN AREA WITHIN THE RAIN SHADOW. RAIN SHOWERS AND HIGH
ELEVATION SNOW SHOWERS WILL INCREASE OVER THE GREAT BASIN SATURDAY
WITH PASSAGE OF TROUGH AXIS. GUIDANCE EVEN STRONGER WITH SOUTHWEST
WINDS SATURDAY IN THE MOJAVE DESERT AND WILL LIKELY NEED A WIND
ADVISORY FOR PARTS OF EASTERN CALIFORNIA...SOUTHERN NEVADA AND
NORTHWEST ARIZONA. TROUGH STAYS PROGRESSIVE MOVING INTO THE FOUR
CORNERS SUNDAY WITH PRECIPITATION ENDING IN THE FAR WEST SATURDAY
EVENING AND TAPERING OFF IN NORTHWEST ARIZONA SUNDAY MORNING. NEAR
TO SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED TODAY WITH BIG DROP
OFF SUNDAY FOLLOWING PASSAGE OF COLD FRONT.

.LONG TERM...FOR THE PERIOD BEGINNING MONDAY MORNING...NORTHERLY
FLOW WILL STILL BE IN PLACE ACROSS THE FORECAST AREA AS HIGH
PRESSURE NOSES IN FROM THE WEST IN THE WAKE OF THE WEEKEND LOW
PRESSURE SYSTEM. NORTHERLY GRADIENT BETWEEN ELY AND NEEDLES STILL
ONLY PROGGED TO BE ABOUT 8MB...SO NOTHING MORE THAN LOCALLY BREEZY
CONDITIONS OVER AREAS WHERE NORTH/SOUTH WINDS ARE FAVORED. WESTERLY
FLOW ALOFT WILL THEN PERSIST THROUGH THE WEEK...WHICH WILL KEEP THE
AREA HIGH AND DRY...BRING TEMPERATURES BACK TO ABOVE CLIMO BY
MIDWEEK.MODELS PROG ANOTHER TROUGH OF LOW PRESSURE TO PASS NORTH OF
THE AREA THURSDAY AFTERNOON/EVENING. THIS SYSTEM WILL HAVE LITTLE
IMPACT TO THE REGION IF CURRENT TRACK VERIFIES...BEING WELL TO THE
NORTH. IF IT DOES TREND DEEPER IN NEXT COUPLE MODEL RUNS....WILL
HAVE TO DROP TEMPS AND POSSIBLY INTRODUCE POPS TO NORTHERN ZONES.
&&

.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS WILL INCREASE
TODAY...WITH GUSTS OF 15-25 KTS BY LATE MORNING. THESE WINDS WILL
LIKELY PERSIST THROUGH THE DAY AND NIGHT...THEN INCREASE FURTHER ON
SATURDAY AS A STRONG STORM MOVES INTO THE AREA. GUSTS TO 30KTS OR
MORE WILL BE POSSIBLE WITH A CHANCE OF SHOWERS AND CIGS BELOW 8K FT
MAINLY AFTER 20Z SAT. A FRONTAL PASSAGE WILL OCCUR AROUND 09Z
SUNDAY...WITH NORTH WINDS AND DRIER CONDITIONS EXPECTED BEHIND IT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS GENERALLY LESS THAN 10KTS THROUGH 18Z FRIDAY
BEFORE INCREASING WITH GUSTS 20-30KTS EXPECTED ESPECIALLY WESTERN
PORTION OF DAGGETT AND BEATTY CORRIDORS. VARIABLE HIGH LEVEL
MOISTURE OVERNIGHT WITH FEW-SCT CLOUDS NEAR 14K FEET AFTER 18Z
FRIDAY. A STRONG STORM MOVING INTO THE AREA FRIDAY NIGHT AND
SATURDAY TO INCREASED WINDS WITH GUSTS 35-45KTS AND A CHANCE OF
SHOWERS WITH CIGS BELOW 8KFT...MAINLY AFTER 18Z SATURDAY.
GUSTY WINDS MAY CREATE AREAS OF BLOWING DUST AND LOWERED
VISIBILITIES. A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA SATURDAY
NIGHT WITH NORTH WINDS AND DRIER CONDITIONS EXPECTED ON SUNDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
AZ...NONE.
&&

SALMEN/PIERCE/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 3, 4:44 AM PDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
444 AM PDT FRI OCT 3 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-040700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
444 AM PDT FRI OCT 3 2008 /444 AM MST FRI OCT 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THERE IS NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG AND GUSTY SOUTHWEST WINDS ARE EXPECTED ACROSS THE MOJAVE
DESERT SATURDAY AFTERNOON AND EVENING AHEAD OF APPROACHING COLD
FRONT. WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED. A WIND ADVISORY
WILL PROBABLY BE NEEDED FOR PARTS OF EASTERN CALIFORNIA...SOUTHERN
NEVADA AND NORTHWEST ARIZONA. A BRIEF DOWNSLOPE WIND EVENT IS ALSO
POSSIBLE ALONG THE EAST SLOPE OF THE SOUTHERN SIERRA AND OWENS
VALLEY WITH STRONG WEST WINDS OCCURRING NEAR CANYON OPENINGS.
SUNDAY WILL BE THE COOLEST DAY OVER THE NEXT WEEK WITH DRY WEATHER
AND WARMING TEMPERATURES FOR THE REMAINDER OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 3, 2:47 PM PDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
247 PM PDT FRI OCT 3 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-041200-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
THE UPPER COLORADO RIVER VALLEY OF EASTERN SAN BERNARDINO COUNTY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
247 PM PDT FRI OCT 3 2008 /247 PM MST FRI OCT 3 2008/

...A SIGNIFICANT CHANGE IN OUR WEATHER WILL OCCUR THIS WEEKEND...

THE FIRST SIGNIFICANT STORM SYSTEM COMING INLAND FROM THE
NORTHEAST PACIFIC WILL BRING A TEMPORARY END TO OUR DRY AND WARM
FALL WEATHER THIS WEEKEND.

RAIN WILL SPREAD SOUTHEAST INTO CENTRAL PORTIONS OF NEVADA AND
INTERIOR SOUTHEASTERN CALIFORNIA TONIGHT. RAIN SHOWERS AND HIGH
ELEVATION SNOW WILL INCREASE ACROSS THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT ON SATURDAY. THE HEAVIEST PRECIPITATION WILL OCCUR
OVER LINCOLN COUNTY LATE SATURDAY AFTERNOON AND EVENING ASSOCIATED
WITH THE COLD FRONT. SNOW LEVELS WILL STAY ABOVE 9000 FEET AND ONLY
LOWER TO AROUND 8000 FEET FOR A BRIEF PERIOD FOLLOWING THE PASSAGE
OF THE COLD FRONT. RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS
WILL END ACROSS MOST OF EASTERN CALIFORNIA AND SOUTHERN NEVADA
SATURDAY NIGHT BEFORE TAPERING OFF ACROSS NORTHWEST ARIZONA SUNDAY
MORNING.

AS THE COLD FRONT MOVES INTO CENTRAL NEVADA BY SATURDAY
AFTERNOON...SOUTHWEST WINDS WILL INCREASE ACROSS THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN. WIND GUSTS OF 45 TO 50 MPH ARE
POSSIBLE WHICH WILL CREATE AREAS OF BLOWING DUST AND SAND. A BRIEF
DOWNSLOPE WIND EVENT MAY ALSO OCCUR ALONG THE EAST SLOPE OF THE
SOUTHERN SIERRA AND OWENS VALLEY.

FINALLY...TEMPERATURES WILL BE MUCH COOLER ESPECIALLY BY SUNDAY
ACROSS THE AREA. IN LAS VEGAS THE HIGH TEMPERATURE IS FORECAST TO
REACH ONLY 84 DEGREES ON SATURDAY AND 77 DEGREES ON SUNDAY. ON
MOUNT CHARLESTON TEMPERATURES ARE EXPECTED TO REACH A HIGH OF JUST
56 DEGREES AT THE 7000 FOOT LEVEL ON SATURDAY AND ONLY 52 DEGREES
ON SUNDAY.

THOSE WITH ANY OUTDOOR PLANS OR TRAVEL THIS WEEKEND SHOULD PREPARE
FOR THE CHANGE IN WEATHER CONDITIONS EXPECTED ACROSS THE AREA. BE
ALERT WHILE TRAVELING FOR STRONG CROSSWINDS AS WELL AS SLIPPERY
SPOTS ON ROADS FROM ANY RAIN THAT DOES FALL. IF YOU ARE VENTURING
INTO THE HIGHER ELEVATIONS REMEMBER TO DRESS APPROPRIATELY AS MUCH
COLDER TEMPERATURES ARE EXPECTED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR FURTHER UPDATES
ON THIS SITUATION.

STACHELSKI

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.